Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 12, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at May 12, 2010, 4:17 AM CDT for 4 counties in Texas. It took effect at May 12, 2010, 10:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2010, 4:17 AM CDT (09:17 UTC)
- In effect from
- May 12, 2010, 10:00 AM CDT
- Expired
- May 12, 2010, 5:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3062 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
038 WWUS74 KBRO 120917 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 417 AM CDT WED MAY 12 2010 ...WIND ADVISORY IN EFFECT FOR A PORTION OF DEEP SOUTH TEXAS... .A THERMAL LOW PRESSURE SYSTEM CENTERED OVER NORTHEAST MEXICO AND SOUTHWEST TEXAS WILL CONTINUE TO INTERACT WITH BROAD HIGH PRESSURE OVER THE GULF OF MEXICO AGAIN TODAY TO PRODUCE STRONG WINDS OVER THE SOUTHEAST AND EAST PORTIONS OF DEEP SOUTH TEXAS. TXZ251-253>257-121730- /O.NEW.KBRO.WI.Y.0012.100512T1500Z-100512T2200Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 417 AM CDT WED MAY 12 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON FOR A PORTION OF DEEP SOUTH TEXAS. STRONG SURFACE WINDS ARE EXPECTED AGAIN TODAY OVER A PORTION OF DEEP SOUTH TEXAS. SOUTHERLY WINDS BETWEEN 30 AND 35 MPH WITH OCCASIONAL HIGHER GUSTS ARE EXPECTED WITHIN CAMERON...WILLACY... KENEDY...AND HIDALGO COUNTY LATER THIS MORNING THROUGH THE LATE AFTERNOON HOURS. WINDS ARE EXPECTED TO DIMINISH IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
2 follow-up statements
058 WWUS74 KBRO 121740 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1240 PM CDT WED MAY 12 2010 ...WIND ADVISORY IN EFFECT FOR A PORTION OF DEEP SOUTH TEXAS... .A LOW PRESSURE SYSTEM CENTERED OVER NORTHEAST MEXICO AND SOUTHWEST TEXAS WILL CONTINUE TO INTERACT WITH BROAD HIGH PRESSURE OVER THE GULF OF MEXICO AGAIN TODAY TO PRODUCE STRONG WINDS OVER THE SOUTHEAST AND EAST PORTIONS OF DEEP SOUTH TEXAS. TXZ251-253>257-122200- /O.CON.KBRO.WI.Y.0012.000000T0000Z-100512T2200Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1240 PM CDT WED MAY 12 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. STRONG SURFACE WINDS ARE EXPECTED AGAIN TODAY OVER A PORTION OF DEEP SOUTH TEXAS. SOUTHERLY WINDS BETWEEN 30 AND 35 MPH WITH OCCASIONAL HIGHER GUSTS ARE EXPECTED WITHIN CAMERON...WILLACY... KENEDY...AND HIDALGO COUNTY LATER THIS MORNING THROUGH THE LATE AFTERNOON HOURS. WINDS ARE EXPECTED TO DIMINISH IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
756 WWUS74 KBRO 122215 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 515 PM CDT WED MAY 12 2010 TXZ251-253>257-122315- /O.EXP.KBRO.WI.Y.0012.000000T0000Z-100512T2200Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 515 PM CDT WED MAY 12 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE STRONG SOUTHEAST SURFACE WINDS ARE STARTING TO WEAKEN AND WILL FALL BELOW WIND ADVISORY CRITERIA SHORTLY. HOWEVER THE BREEZY CONDITIONS WILL LINGER INTO THE EVENING HOURS ACROSS MUCH OF DEEP SOUTH TEXAS WITH THE WIND SPEEDS RANGING FROM 20 TO 25 MPH THROUGH MIDNIGHT TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at May 12, 3:49 AM CDT, 28 minutes earlier.
Area forecast discussion, May 12, 3:49 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
349 AM CDT WED MAY 12 2010
.SHORT TERM /TODAY THROUGH 6 PM THURSDAY/...WINDS CONTINUE TO BE
THE MAIN ISSUE IN THE SHORT TERM FORECAST PERIOD. WILL ONCE AGAIN
POST A WIND ADVISORY FOR CAMERON...WILLACY...KENEDY...AND HIDALGO
COUNTY. ONSHORE FLOW LOOKS LESS INTENSE FOR THURSDAY...AND WILL
LEAN AWAY FROM A WIND ADVISORY FOR TOMORROW.
&&
.LONG TERM /THURSDAY EVENING THROUGH TUESDAY/...THE TAIL END OF A
COLD FRONT WILL CURVE ACROSS CENTRAL TEXAS FROM NORTHEAST TO WEST
TO OPEN THE LONG TERM PERIOD. SOUTHWEST MID LEVEL FLOW WILL TEND
TO DELAY THE SOUTHWARD PROGRESS OF THE FRONT...WHILE ALLOWING
POCKETS OF ENERGY TO TRIGGER CONVECTION ALONG THE LINE. SHOWER AND
TSTM CHANCES WERE FACTORED INTO THE LOCAL FORECAST FROM THURSDAY
NIGHT THROUGH FRIDAY...THEN INCREASING THROUGH SATURDAY WITH
UNSETTLED CONDITIONS SOUTH OF THE FRONT WHICH WILL BE STALLED
OVER CENTRAL TEXAS.
UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND...WITH A WEST
TEXAS MCS POSSIBLY DEVELOPING OVER THE BIG BEND LATE SUNDAY EVE.
REMNANTS OF THIS BUILDUP COULD MOVE ALONG THE RIO GRANDE SUNDAY
NIGHT INTO MONDAY. MID LEVEL RIDGING COULD HELP DAMPEN CONTINUED
WEATHER MONDAY...BUT LINGERING SHOWERS WILL BE POSSIBLE THROUGH
TUESDAY AND TUESDAY NIGHT.
&&
.AVIATION...NON-CONVECTIVE WIND SHEAR IS ONCE AGAIN FORECAST FOR
EARLY THIS MORNING. A WINDY ONSHORE FLOW WILL PREVAIL AS SURFACE
HIGH PRESSURE OVER THE GULF OF MEXICO INTERACTS WITH A LOW
PRESSURE SYSTEM CENTERED OVER NORTHEAST MEXICO AND SOUTHWEST
TEXAS. VFR CONDITIONS WILL DOMINATE THROUGH THE NEXT 24 HOURS.
&&
.MARINE...
TODAY THROUGH THURSDAY EVENING...BUOY 42020 REPORTED SOUTH
SOUTHEAST WINDS AROUND 21 KNOTS GUSTING TO AROUND 25 KNOTS AND
SEAS OF 7.5 FEET WITH A PERIOD OF 7 SECONDS AT 02 CDT/07 UTC.
SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO WILL CONTINUE TO
INTERACT WITH LOW PRESSURE CENTERED OVER NORTHEAST MEXICO AND
SOUTHWEST TEXAS THROUGH THE NEXT 48 HOURS. STRONG WINDS AND ROUGH
SEAS WILL PREVAIL ALONG THE LOWER TEXAS COAST...WITH SMALL CRAFT
ADVISORIES IN EFFECT FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH
TEXAS.
THURSDAY EVENING THROUGH TUESDAY...SMALL CRAFT ADVISORY CONDITIONS
WILL BE IN EFFECT OVER THE GULF AS THE LONG TERM PERIOD OPENS...
BUT CONDITIONS WILL IMPROVE BY FRIDAY AS A COLD FRONT APPROACHES
AND HIGH PRESSURE UPSTREAM REPLACES LOWER PRESSURE. SHOWERS WILL
BE POSSIBLE ON SATURDAY...WITH THE POSSIBILITY OF AN EMBEDDED
THUNDERSTORM OR TWO. UNSETTLED CONDITIONS WILL CONTINUE THROUGH
THE WEEKEND...IMPROVING ON MONDAY AND TUESDAY.
&&
.PREV DISCUSSION... /ISSUED 916 PM CDT TUE MAY 11 2010/
SHORT TERM /TONIGHT THROUGH 7 AM THURSDAY/...A HIGH PRESSURE
RIDGE STRETCHING ACROSS THE GULF OF MEXICO INTO DEEP SOUTH TEXAS
COMBINED WITH A LOW PRESSURE SYSTEM LOCATED ACROSS THE WEST
CENTRAL UNITED STATES HAS PERSISTENTLY MAINTAINED A TIGHT PRESSURE
GRADIENT ACROSS THE CWA THIS WEEK. THEREFORE THE MODERATE TO
STRONG AND GUSTY SOUTHEASTERLY WINDS WILL PERSIST ACROSS THE RIO
GRANDE VALLEY THROUGH WEDNESDAY NIGHT. A WIND ADVISORY IS LIKELY
ACROSS PORTIONS OF DEEP SOUTH TEXAS ON WEDNESDAY. THE WINDS WILL
DECREASE TO MODERATE LEVELS OVERNIGHT TONIGHT AND WEDNESDAY NIGHT.
THE TEMPERATURES WILL CONTINUE ABOVE NORMAL THROUGH WEDNESDAY
NIGHT.
LONG TERM /7 AM THURSDAY THROUGH TUESDAY/...500MB RIDGE ACROSS
THE EASTERN GULF OF MEXICO THURSDAY WILL CONTINUE TO SHIFT
EASTWARD FRIDAY WITH THE 500MB TROUGH ACROSS THE SOUTHWEST UNITED
STATES MOVING LITTLE. A WEAK COLD FRONT IS EXPECTED TO MOVE INTO
NORTH TX EARLY FRIDAY. LOW TO MID LEVEL MOISTURE SHOULD INCREASE
ACROSS DEEP SOUTH TX THURSDAY INTO THE WEEKEND WITH MOST OF THE
CONVECTION DEVELOPING ACROSS NORTHWEST AND NORTH TX THROUGH EARLY
SATURDAY. MAY SEE SOME SHOWERS AND THUNDERSTORMS DEVELOP ACROSS
SOUTHWEST TX THURS NIGHT AS A WEAK SHORTWAVE TROUGH MOVES ACROSS
THE AREA. SOME OF THIS CONVECTION IS PROGGED TO PROPAGATE INTO THE
RIO GRANDE PLAINS LATE THURS NIGHT INTO EARLY FRI MORNING. THIS
WILL PROVIDE A SLIGHT CHANCE TO CHANCE OF RAIN FOR DEEP SOUTH TX
THURS NIGHT INTO FRIDAY. A CHANCE OF SHOWERS AND THUNDERSTORMS
WILL LINGER THROUGH THE REST OF THE WEEKEND INTO EARLY NEXT WEEK
BEFORE A 500MB TROUGH DEVELOPS ACROSS THE EAST CENTRAL UNITED
STATES LATE SUNDAY AND MOVES SLOWLY EASTWARD LATE MONDAY.
AVIATION...MVFR TO VFR CONDITIONS AND MODERATE AND GUSTY
SOUTHEASTERLY WINDS ARE BEING REPORTED AT THE REGIONAL AIRPORTS. THE
WINDS WILL BECOME MODERATE OVERNIGHT THEN INCREASE ON WEDNESDAY
BECOMING MODERATE TO STRONG AND GUSTY FROM THE SOUTHEAST. VFR TO
MVFR CONDITIONS WILL PREVAIL ACROSS THE REGIONAL AIRPORTS DURING THE
NEXT 24 HOURS.
MARINE...
TONIGHT THROUGH 7 AM THURSDAY...AT 7 PM BUOY 20 REPORTED
SOUTHEAST WINDS AT 16 KNOTS WITH GUST TO 19 KNOTS AND SEAS AT 6.6
FEET WITH AN 8 SECOND PERIOD. A HIGH PRESSURE RIDGE EXTENDING ACROSS
THE GULF OF MEXICO INTERACTING WITH A LOW PRESSURE SYSTEM LOCATED
ACROSS THE CENTRAL UNITED STATES WILL CONTINUE PRODUCING MODERATE TO
STRONG SOUTHEASTERLY WINDS AND ELEVATED SEAS ACROSS THE MARINE AREAS
THROUGH WEDNESDAY. SMALL CRAFT ADVISORIES ARE IN EFFECT ACROSS THE
OFFSHORE GULF OF MEXICO COASTAL WATERS THROUGH WEDNESDAY MORNING AND
WILL LIKELY BE EXTENDED THROUGH WEDNESDAY NIGHT. SMALL CRAFT
ADVISORIES ARE IN EFFECT ACROSS THE LAGUNA MADRE THROUGH THIS
EVENING AND WILL BE NECESSARY AGAIN ON WEDNESDAY DUE TO THE WINDS.
7 AM THURSDAY THROUGH SUNDAY...MODERATE TO STRONG SOUTHEAST WINDS WILL
PREVAIL ACROSS THE COASTAL WATERS THURSDAY AS HIGH PRESSURE ACROSS
THE SOUTHEAST UNITED STATES AND LOW PRESSURE ACROSS WEST TX
CONTINUES TO PROVIDE A STRONG PRESSURE GRADIENT ACROSS THE WESTERN
GULF OF MEXICO. THE GRADIENT IS EXPECTED TO WEAKEN FRIDAY AS A
WEAK COLD FRONT MOVES INTO NORTH CENTRAL TX FRI AFTERNOON.
MODERATE SOUTHEAST WINDS SHOULD PREVAIL FRIDAY INTO THE WEEKEND
AS A RESULT. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED ON THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 90 77 89 77 / 0 0 0 10
BROWNSVILLE 90 77 89 75 / 0 0 0 10
HARLINGEN 94 75 93 74 / 0 0 0 10
MCALLEN 94 77 94 76 / 0 0 0 10
RIO GRANDE CITY 99 74 97 73 / 0 0 0 20
SOUTH PADRE ISLAND 81 78 83 76 / 0 0 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
FOR TXZ251-253>257.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 9 AM THIS MORNING TO 10 PM
CDT THIS EVENING FOR GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT THURSDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
66/54Hazardous weather outlook, May 11, 11:45 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1145 PM CDT TUE MAY 11 2010 GMZ130-132-135-150-155-170-175-TXZ248>257-121100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1145 PM CDT TUE MAY 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...REST OF TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO COASTAL WATERS EAST OF SOUTH PADRE ISLAND. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WIND ADVISORY MAY BE NEEDED ACROSS PORTIONS OF DEEP SOUTH TEXAS ON WEDNESDAY. A SMALL CRAFT ADVISORY WILL BE NECESSARY ACROSS THE LAGUNA MADRE ON WEDNESDAY AND AGAIN ON THURSDAY. A SMALL CRAFT ADVISORY WILL BE NECESSARY ACROSS THE GULF OF MEXICO COASTAL WATERS THROUGH THURSDAY. A MODERATE TO HIGH RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES THROUGH THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:31 AM CDT | Small Craft Advisory for Winds | BRO | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.